Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jul 28, 2016, 12:21 PM CDT for Victoria County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 28, 2016, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Corpus Christi, TX
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 143 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2439 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS84 KCRP 281721
SPSCRP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT THU JUL 28 2016
TXZ234-281745-
VICTORIA-
1221 PM CDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VICTORIA COUNTY...
AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALEM...OR 11
MILES NORTHEAST OF VICTORIA...MOVING NORTH AT 35 MPH.
WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...INEZ...SALEM AND FORDTRAN.
LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
2890 9676 2889 9673 2887 9673 2885 9670
2884 9672 2882 9672 2889 9703 2907 9702
2910 9698
TIME...MOT...LOC 1721Z 202DEG 31KT 2897 9690
$$
GWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:43 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 28, 6:43 AM CDT, 5 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 643 AM CDT THU JUL 28 2016 .DISCUSSION... Updated for 12z aviation. && .AVIATION. MVFR ceilings will be possible for a few hours this morning across South Texas terminals with VFR conditions expected after 14z/15z. Convection over the coastal waters this morning will move inland this morning and afternoon. Have accounted for chances of showers and storms with VCSH/VCTS remarks for now. Winds will be out of the S and SE today, with some gusts during the afternoon around 20 knots at ALI/CRP. Low clouds will be possible again tonight and have included MVFR cigs at ALI/VCT. && .PREVIOUS DISCUSSION... /Issued 406 AM CDT THU JUL 28 2016/ SHORT TERM (Today through Friday)... Isolated showers have all ready developed this morning over the Middle Texas Coastal Waters. The weakness aloft will contribute to additional showers and thunderstorms today, with activity shifting from the coastal locations inland during the afternoon. Pops were kept in the 30 to 40 percent range over the Coastal Bend, Victoria Crossroads, the eastern Brush Country and slightly lower pops over the Rio Grande Plains. Highs today will be on the warm side again with temps in the upper 90s out west to lower 90s across the northeast parts of the area. Lastly, there will be a moderate risk of rip currents today along Gulf facing beaches Chances for showers and storms will diminish later this evening with the loss of daytime heating. Will keep pops below mentionable levels for tonight. Lows will be in the mid/upper 70s with lower 80s along the immediate coast. The upper level ridge will begin to shift back eastward on Friday. Rain chances will diminish a bit, but daytime heating and lingering moisture may result in some diurnally driven convection. Temps tomorrow will be on the increase, esp across the western zones where highs will climb to 100 degrees. LONG TERM (Friday Night through Wednesday)... Midlevel ridging works back into the region through the long term, but weakness remaining aloft Saturday and Sunday combined with sufficient moisture should keep at least slight chance pops through the weekend. Activity should start off with morning showers across the waters and coastal region and then develop farther inland into the coastal plains by the afternoon. Moisture decreases next week as PWATs fall to below seasonal normal, so maintained dry conditions from Monday and onward. However, a very isolated shower or two may be possible along the sea breeze. Overall, temperatures will warm back into the mid to upper 90s across the Coastal Plains to 100 to 104 across the Brush Country. Heat index values will continue to run over 100 degrees each day, with much of South Texas to experience HI values of 105F to 109F. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 94 78 94 78 95 / 30 10 20 10 20 Victoria 93 76 94 76 96 / 40 10 20 10 20 Laredo 99 78 99 79 101 / 20 10 10 10 10 Alice 97 76 98 76 99 / 30 10 20 10 20 Rockport 91 81 90 81 92 / 30 10 20 10 20 Cotulla 97 76 99 76 101 / 20 10 10 10 10 Kingsville 96 77 96 77 98 / 30 10 20 10 20 Navy Corpus 90 81 90 81 91 / 30 10 20 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, Jul 28, 5:34 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT THU JUL 28 2016 TXZ229>234-239>247-291045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES WILL BE POSSIBLE ACROSS MUCH OF SOUTH TEXAS NEARLY EACH AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A MODERATE RISK FOR RIP CURRENTS WILL BE POSSIBLE FRIDAY ALONG THE GULF FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-291045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 534 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE MIDDLE TEXAS COASTAL WATERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB/CB
In the hours before
Special weather statement, Jul 28, 11:49 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 AM CDT THU JUL 28 2016
TXZ234-281715-
VICTORIA-
1149 AM CDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...
AT 1148 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
THOMASTON...OR 12 MILES NORTHWEST OF VICTORIA...MOVING NORTH AT 5
MPH.
WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NURSERY AND FORDTRAN.
LAT...LON 2906 9694 2906 9693 2890 9693 2889 9713
2893 9722 2910 9698
TIME...MOT...LOC 1648Z 183DEG 6KT 2897 9712
GWSpecial weather statement, Jul 28, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT THU JUL 28 2016
TXZ234-281745-
VICTORIA-
1221 PM CDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VICTORIA COUNTY...
AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALEM...OR 11
MILES NORTHEAST OF VICTORIA...MOVING NORTH AT 35 MPH.
WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...INEZ...SALEM AND FORDTRAN.
LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
2890 9676 2889 9673 2887 9673 2885 9670
2884 9672 2882 9672 2889 9703 2907 9702
2910 9698
TIME...MOT...LOC 1721Z 202DEG 31KT 2897 9690
GWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:49 AM CDT | Special Weather Statement | CRP | Victoria | 26 min |
| Jul 28, 2:04 PM CDT | Special Weather Statement | CRP | Bee | 56 min |
| Jul 28, 5:44 PM CDT | Special Weather Statement | CRP | Live Oak | 31 min |
| Jul 28, 5:56 PM CDT | Special Weather Statement | CRP | Webb | 34 min |
| Jul 28, 6:26 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Jul 28, 6:31 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| Jul 28, 6:54 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.